Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 8, NWS Lubbock, TX

August 26, 2006King County, Texas

NWS Lubbock, TX issued this flash flood warning at Aug 26, 2006, 7:40 PM CDT for King County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2006, 7:40 PM CDT (00:40 UTC)
Expired
Aug 26, 2006, 9:15 PM CDT
In force
95 min
Issued by
NWS Lubbock, TX
Area
Counties, with a storm outline in the text

County King County, TX

The radar

The Lubbock radar (KLBB), 139 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-08-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 254 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-08-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
254 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
993 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
132 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLUB 270043
FFWLUB
TXC269-270215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
740 PM CDT SAT AUG 26 2006

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  KING COUNTY IN NORTHWEST TEXAS.

* UNTIL 915 PM CDT

* AT 739 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  PERSISTENTLY HEAVY RAINFALL FROM THUNDERSTORMS OVER NORTHERN KING  
  COUNTY...MAINLY NEAR U.S. HIGHWAY 83 ABOUT 10 MILES NORTH OF       
  GUTHRIE. RUNOFF AND ADDITIONAL HEAVY RAINFALL WILL RESULT IN FLASH 
  FLOODING OF LOW LYING AREAS ALONG U.S. HIGHWAY 83 AND SECONDARY    
  ROADWAYS IN NORTHERN KING COUNTY.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE FINNEY AND
  U.S. HIGHWAY 83 NORTH OF GUTHRIE.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.

LAT...LON 3361 10051 3361 10003 3383 10001 3383 10052

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 4:00 PM CDT, 3 hours 40 minutes earlier.

Area forecast discussion, Aug 26, 4:00 PM CDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
400 PM CDT SAT AUG 26 2006

.SHORT TERM...
THUNDERSTORMS HAVE BEGUN TO DEVELOP ACROSS THE REGION THIS
AFTERNOON. THE INITIAL OUTFLOW WENT SOUTH OF THE CWA THIS MORNING
AND IS CURRENTLY STALLED ACROSS THE PERMIAN BASIN AND BIG
COUNTRY...WHERE TSTMS ARE RAPIDLY FORMING. MEANWHILE...CD FRONT IS
PUSHING SOUTH THROUGH THE PANHANDLE AND AT 3 PM STRETCHED FROM
ROUGHLY A FRIONA...TO CANYON TO CLARENDON LINE. EXTENSIVE CLOUD
COVER AND LIGHT RAIN ACROSS THE PANHANDLE HAS REINFORCED THE
BAROCLINIC ZONE ACROSS THE CWA...AND COMBINED WITH A CONVERGENT SFC
WINDS HAS CREATED A FAVORABLE ZONE FOR SEVERAL TSTMS TO DEVELOP.
ACTIVITY SHOULD CONTINUE TO EXPAND THROUGH THE EARLY EVE HRS. EXPECT
THE POTENTIAL FOR SVR TSTMS...MAINLY WIND THREAT...TO BE CONFINED TO
THE CENTRAL AND SRN ROLLING PLAINS WHERE CAPES APPROACH
3000...ALTHOUGH DEEP-LAYER SHEAR REMAINS WEAK AND THUS ANY SVR TSTMS
SHOULD BE SHORT-LIVED MULTI-CELL TYPES. ELSEWHERE WV IMAGERY AND
SNDGS SHOW A VERY RICH MOISTURE PROFILE IN PLACE ACROSS WTX WHICH
WILL SUPPORT THE POSSIBILITY OF VERY HEAVY RAINFALL. ALTHOUGH
INDIVIDUAL STORM CELLS WILL TRACK NE AT 20 MPH OR
SO...REDEVELOPMENT/TRAINING ACROSS THE SAME AREA...ESPECIALLY IN THE
VICINITY OF THE FRONT...MAY CAUSE FLOODING. CURRENT FCST TRENDS SEEM
TO INDICATE THAT THE BEST CHCS OF PRECIP WILL SHIFT TO THE ROLLING
PLAINS THIS EVE...IN AREAS THAT HAVE NOT RECEIVED A LOT OF RAINFALL
RECENTLY SO HAVE DECIDED NOT TO ISSUE A FLASH FLOOD WATCH AT THIS
TIME. DID BEEF-UP POPS ACROSS THE CENTRAL AND SRN ROLLING PLAINS
OVERNIGHT TO NEAR 50.

AS H5 LOW/TROUGH TRACKS ACROSS THE COLO AND INTO NM ON SUN WTX WILL
REMAIN IN THE RIGHT ENTRANCE REGION OF H3 ULJ...CREATING SOME
UPPER-LEVEL DIVERGENCE AND LIFT. ENOUGH UNCERTAINLY WITH THE
LOCATION OF SURFACE BOUNDARIES TO PRECLUDE ZEROING IN ON AN
PARTICULAR AREA SO HAVE GONE WITH BLANKET COVERAGE OF HIGH CHCS
WITH A SLIGHT EMPHASIS ON THE ROLLING PLAINS. GIVEN FCST OF CLOUDY
CONDITIONS...COOLER TEMPS FOR MOST OF THE AREA TSTM INTENSITY SHOULD
BE LESS THAN TDY.

.LONG TERM...
WET PERIOD UPCOMING AS UPPER LEVEL LOW TRANSLATES EASTWARD TOWARD
THE CENTRAL PLAINS WITH TRAILING UPPER TROUGH EJECTING EASTWARD
ACROSS NEW MEXICO AND COLORADO LATE SUNDAY INTO MONDAY. THIS SYSTEM
WILL PUSH FRONT SOUTH ACROSS WEST TEXAS DURING THE DAY ON
MONDAY...INTERACTING WITH VERY MOIST LOWER TO MID ATMOSPHERE. THERE
IS SOME DISAGREEMENT ON FRONTAL MOVEMENT AND PRECIPITATION AREA WITH
GFS MOVING MAIN AXIS OF RAIN FARTHER SOUTH FROM PERMIAN BASIN NE
INTO NORTH TEXAS BY 12Z MONDAY. THE WRF KEEPS PRECIPITATION BACK
FARTHER NORTH...EVEN NORTH OF 850 MB BAROCLINIC ZONE IN REGION OF
300 MB JET ENTRANCE REGION. THAT SEEMS REASONABLE AND KEPT POPS
FAIRLY HIGH THROUGH MONDAY AFTERNOON. PRIMARY CONCERN WILL BE
FLOODING WITH PRECIPITABLE WATER VALUES 1.5 INCHES OR HIGHER ACROSS
THE EASTERN HALF OF THE CWA THROUGH TUESDAY. MAY HAVE TO UP POPS
THROUGH TUESDAY AS BOTH GFS AND WRF ARE NOW KEEPING SHOWERS BACK
ALONG THE NEW MEXICO BORDER IN REGION OF 850 MB FRONTAL ZONE. LIKELY
TO SEE SOME SHORTWAVE RIDGING MIDWEEK WITH NEXT UPPER TROUGH
INDUCING HEIGHT FALLS AND FALLING SURFACE PRESSURES ACROSS THE
NORTHERN HIGH PLAINS THURSDAY. THIS MAY ALLOW ANOTHER FRONT TO PUSH
SOUTH AND INTERACT WITH WHAT WILL LIKELY BE STILL A VERY MOIST
ATMOSPHERE FRIDAY INTO THE WEEKEND. HIGHS IN THE 80S MONDAY AND
TUESDAY...MAKING A RUN BACK INTO THE 90S LATE IN THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        60  84  62  81 /  60  40  50  30
TULIA         62  84  63  83 /  70  50  50  50
PLAINVIEW     63  87  63  83 /  70  50  60  50
LEVELLAND     65  87  64  83 /  60  50  70  50
LUBBOCK       68  87  65  83 /  60  50  70  50
BROWNFIELD    69  88  65  84 /  60  50  70  50
CHILDRESS     71  89  68  86 /  70  60  70  60
SPUR          71  90  67  85 /  70  50  70  60
ASPERMONT     71  93  70  86 /  70  50  60  60

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

33/06
Hazardous weather outlook, Aug 26, 6:12 AM CDT, 13 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
612 AM CDT SAT AUG 26 2006

TXZ021>044-271115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
612 AM CDT SAT AUG 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

FLOODING

LOCALIZED HEAVY RAINFALL FROM SHOWERS AND THUNDERSTORMS MAY PRODUCE
MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS THROUGH THIS
EVENING. THE COVERAGE AREA AND INTENSITY OF SHOWERS AND
THUNDERSTORMS IS EXPECTED TO INCREASE TONIGHT AND INTO EARLY SUNDAY
MORNING. IF THE POTENTIAL FOR MORE WIDESPREAD HEAVY RAINFALL
INCREASES...A FLASH FLOOD WATCH MAY BE NEEDED LATER TODAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO
SUNDAY AND SUNDAY NIGHT. LOCALIZED FLOODING FROM THE STRONGEST
STORMS WILL BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...SPOTTER GROUPS AND
LOCAL AUTHORITIES ARE URGED TO RELAY REPORTS OF FLOODING TO THE
NATIONAL WEATHER SERVICE OFFICE IN LUBBOCK.

In the hours before

Special weather statement, Aug 26, 5:09 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
509 PM CDT SAT AUG 26 2006

TXZ032-262245-
COTTLE TX-
509 PM CDT SAT AUG 26 2006

...STRONG THUNDERSTORM ACROSS COTTLE COUNTY...

AT 508 PM CDT NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING
A SEVERE THUNDERSTORM WITH A HISTORY OF PRODUCING DAMAGING WINDS
OVER SOUTHEASTERN MOTLEY COUNTY. THIS STORM IS MOVING NORTHEAST AT
20 MPH...AND MAY IMPACT COTTLE COUNTY BY 530 PM.

STRONG WIND GUSTS AND VERY HEAVY RAINFALL ARE POSSIBLE NEAR THESE
STORMS. REMAIN ALERT AND MONITOR FOR LATER STATEMENTS AND POSSIBLE
WARNINGS.
Local storm report, Aug 26, 5:41 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     TSTM WND DMG     ROARING SPRINGS         33.90N 100.86W
08/26/2006                   MOTLEY             TX   PUBLIC

            LARGE TREE LIMBS AND AT LEAST ONE POWER LINE DOWNED BY
            THUNDERSTORM WINDS.

&&

TLINDLEY
Local storm report, Aug 26, 6:04 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
604 PM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0525 PM     TSTM WND GST     10 SW PADUCAH           33.91N 100.43W
08/26/2006  M58.00 MPH       COTTLE             TX   MESONET

            REPORTED BY THE WEST TEXAS MESONET

&&

MCONDER
Special weather statement, Aug 26, 6:28 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
628 PM CDT SAT AUG 26 2006

TXZ032-270000-
COTTLE TX-
628 PM CDT SAT AUG 26 2006

...STRONG THUNDERSTORM ACROSS COTTLE COUNTY...

AT 624 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 4 MILES SOUTHWEST OF SWEARINGEN...OR ABOUT 9
MILES NORTHEAST OF PADUCAH...MOVING NORTH AT 20 MPH.

THIS IS THE REMNANTS OF THE PREVIOUSLY SEVERE STORM THAT IMPACTED
PADUCAH CAUSING SIGNIFICANT WIND DAMAGE. THE STORM HAS SINCE
WEAKENED...AND WIND GUSTS UP TO 55 MPH REMAIN POSSIBLE.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Aug 26, 7:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
707 PM CDT SAT AUG 26 2006

TXZ021-270030-
PARMER TX-
707 PM CDT SAT AUG 26 2006

...STRONG THUNDERSTORM ACROSS PARMER COUNTY...

AT 704 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR PROGRESS IN NORTHERN BAILEY COUNTY. THIS
STORM WAS MOVING NORTH AT 20 MPH...AND MAY AFFECT SOUTHERN  PARMER
COUNTY BY 730 PM CDT.

PLEASE MONITOR FOR POSSIBLE WARNINGS.
Local storm report, Aug 26, 7:36 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
736 PM CDT SAT AUG 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     PADUCAH                 34.01N 100.30W
08/26/2006                   COTTLE             TX   FIRE DEPT/RESCUE

            EXTENSIVE ROOF DAMAGE REPORTED IN TOWN. UTILITY AND PHONE
            LINES DOWN.

&&

MRC

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 8:29 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran61 min
Aug 26, 9:53 PM CDTSevere Thunderstorm WarningLUBCochran67 min
Aug 27, 6:28 PM CDTSevere Thunderstorm WarningLUBHale62 min

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.